MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 GO¿ INTERMITTENT URINARY CATHETER; INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 GO¿ INTERMITTENT URINARY CATHETER; INTERMITTENT CATHETER
Catalog Number 51812
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 10/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that middle of center piece when use of intermittent catheter separated.This has caused more urinary tract infection (utis) for months, difficult to cure due to newfound bacteria.It was unknown what medical intervention was reported for urinary tract infection.Per follow up via phone 31july2023, customer would like to spoke to a supervisor in regard to urinary tract infection (utis).Customer was experienced while using product 51812 after the recall.The catheters were purchased from 180 medical supply.Representative advised customer to contact distributor for information and forwarded to supervision for follow up.Per follow up via phone on 31july2023, the customer has requested an escalation of this issue regarding the magic3go recall.Customer stated that they were informed of the issue on july 10th, through email, from 1800 medical and informing that they would not be using the product, but they have been using them for 2 or 2 ½ months after using them.Customer was under the impression that it was designed different.It usually came apart in one piece but now it was coming apart in 2/3 pieces.1-800 medical knew there was a problem but did not say anything to them.Customer was using 3 times a day but was now going down to 1 time a day based on that.They offered them a refund, but the issues were with the delay of giving them the information of the incident.Customer has already changed their company and ordering from arrow flow now and there they knew about an issue with the factory but was unaware of the recall.Customer stated that¿s they had uti¿s and have been stopped with the regular antibiotics but this time they had to so sipro and that stopped it also stopped using the catheters at the same time.It was bacteria that they never had before.Customer was unable to go out or do anything, their retention numbers have never been this high.Customer really like the product and they sold them the product and never told them about the issue.Customer has disclosed all this information to them but never offered customer anything.Patient was asking more information and would like to handle it before speaking with an attorney.Per follow up via phone on 02oct2023 it was reported that customer refused to return the samples until they know what the usda was saying regarding the catheters.Inquired about legal compensation.The customer was hospitalized for a week due to urinary tract infection uti's and was hooked up to an iv.The customer had recurrent uti's.They purchased the catheters from 180 medical and reported that they were not wanting a refund or replacement.
 
Event or Problem Description
It was reported that middle of center piece when use of intermittent catheter separated.This has caused more urinary tract infection (utis) for months, difficult to cure due to newfound bacteria.It was unknown what medical intervention was reported for urinary tract infection.Per follow up via phone 31july2023, customer would like to spoke to a supervisor in regard to urinary tract infection (utis).Customer was experienced while using product 51812 after the recall.The catheters were purchased from 180 medical supply.Representative advised customer to contact distributor for information and forwarded to supervision for follow up.Per follow up via phone on 31july2023, customer stated that they were informed of the issue on july 10th, through email, from 1800 medical and informing that they would not be using the product, but they have been using them for 2 or 2 ½ months after using them.Customer was under the impression that it was designed different.It usually came apart in one piece but now it was coming apart in 2/3 pieces.1-800 medical knew there was a problem but did not say anything to them.Customer was using 3 times a day but was now going down to 1 time a day based on that.Customer stated that¿s they had uti¿s and have been stopped with the regular antibiotics but this time they had to so sipro and that stopped it also stopped using the catheters at the same time.It was bacteria that they never had before.Customer was unable to go out or do anything, their retention numbers have never been this high.Customer really like the product and they sold them the product and never told them about the issue.Patient was asking more information and would like to handle it before speaking with an attorney.Per follow up via phone on 02oct2023, customer was hospitalized for a week due to urinary tract infection uti's and was hooked up to an iv.The customer had recurrent uti's.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "patient sensitivity to materials".A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: ¿indications for use: the magic3 go¿ intermittent urinary catheter is intended for urological use only.It is intended for use by adult female patients for bladder management including urine drainage, collection, and measurement.The device is passed to the urinary bladder via the urethra.Contraindications: none known.Warnings: this is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions: inspect the catheter before use.Do not use the product if the device or packaging is damaged.Adverse reactions: urinary tract infection; bleeding from the urethra; irritation of the urethra.Review the self-catheterization procedure with a healthcare professional.Always wash hands prior to use.Open the catheter package by peeling the tab upwards with the aid of the finger hole.If desired, hang the package with the adhesive surface on the inner side of the tab to a nearby dry vertical surface while preparing to catheterize.Positioned comfortably with thighs spread apart, clean the opening to the urethra ¿ and the surrounding area.Wipe from front to back to avoid fecal contamination.Wash your hands again.Remove the catheter with the aid of the insertion handle and advance the catheter tip into the urethra.Slowly and gently insert the catheter into the urethra until urine begins to flow (approximately 1-1.5" or 2.5-3.8 cm).When urine stops flowing, begin to withdraw the catheter.It is recommended to slowly rotate the catheter during withdrawal, stopping each time urine begins to flow.Check the color, odor and clarity of the urine.Any changes may need to be reported to a health care professional.Disposal: place the catheter back into the package and dispose in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Do not flush down the toilet.Wash hands.¿ h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.

Brand Name
MAGIC3 GO¿ INTERMITTENT URINARY CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18038194
Report Number1018233-2023-07727
Device Sequence Number20690198
Product Code EZD
UDI-Device Identifier00801741097874
UDI-Public(01)00801741097874
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K150345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/28/2025
Device Catalogue Number51812
Device Lot NumberJUGU0870
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer11/27/2023
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown